Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 11, 2014, 2:34 PM MDT. It took effect at Oct 12, 2014, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2014, 2:34 PM MDT (20:34 UTC)
- In effect from
- Oct 12, 2014, 6:00 AM MDT
- Expired
- Oct 12, 2014, 7:49 PM MDT
- In force
- 14 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS75 KSLC 112034 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 234 PM MDT SAT OCT 11 2014 UTZ012-121115- /O.NEW.KSLC.WI.Y.0025.141012T1200Z-141013T0300Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 234 PM MDT SAT OCT 11 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY. * AFFECTED AREA...CASTLE COUNTRY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING...BECOMING STRONGEST SUNDAY AFTERNOON BEFORE TAPERING OFF DURING THE EVENING HOURS. * IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE AREA...ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10 BETWEEN PRICE AND I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$
3 follow-up statements
177 WWUS75 KSLC 120939 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 AM MDT SUN OCT 12 2014 UTZ012-122000- /O.CON.KSLC.WI.Y.0025.141012T1200Z-141013T0300Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 339 AM MDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...CASTLE COUNTRY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...WINDS WILL INCREASE AROUND SUNRISE THIS MORNING... BECOMING STRONGEST MID MORNING THROUGH MID AFTERNOON BEFORE TAPERING OFF LATE IN THE DAY THROUGH THE EARLY EVENING HOURS. * IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE AREA... ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10 BETWEEN PRICE AND I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
989 WWUS75 KSLC 121902 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 102 PM MDT SUN OCT 12 2014 UTZ012-130300- /O.CON.KSLC.WI.Y.0025.000000T0000Z-141013T0300Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 102 PM MDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...CASTLE COUNTRY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...WINDS WILL BE THE STRONGEST THIS AFTERNOON BEFORE TAPERING OFF LATE IN THE DAY THROUGH THE EARLY EVENING HOURS. * IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE AREA... ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10 BETWEEN PRICE AND I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
991 WWUS75 KSLC 130149 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 749 PM MDT SUN OCT 12 2014 UTZ012-130300- /O.CAN.KSLC.WI.Y.0025.000000T0000Z-141013T0300Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 749 PM MDT SUN OCT 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS EARLIER TODAY IN CASTLE COUNTRY HAVE ALREADY WEAKENED AND WILL NO LONGER RESULT IN ANY SIGNIFICANT IMPACTS. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 11, 9:52 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 11, 9:52 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 AM MDT SAT OCT 11 2014 .SYNOPSIS...WEAK HIGH PRESSURE WILL WEAKEN TODAY. A STORM SYSTEM WILL MOVE ACROSS NORTHERN UTAH TONIGHT THROUGH SUNDAY. STRONG HIGH PRESSURE WILL RETURN TO THE REGION EARLY NEXT WEEK. && .DISCUSSION...WEAK HIGH PRESSURE HAS DEVELOPED OVER THE FORECAST AREA THIS MORNING BUT SHOULD QUICKLY WEAKEN AS A PACIFIC NORTHWEST TROUGH APPROACHES. SOME HIGH CLOUDS ARE ALREADY STARTING TO NOSE INTO NORTHWEST UTAH IN ASSOCIATION WITH THIS SYSTEM THAT WILL MOVE ACROSS NORTHERN UTAH TONIGHT INTO TOMORROW. DYNAMICS LOOK GOOD WITH THIS SYSTEM...WHICH SHOULD CAUSED SOME SHOWERS TO DEVELOP OVERNIGHT AND TOMORROW OVER NORTHERN UTAH...PRIMARILY OVER THE HIGHER TERRAIN. HOWEVER...THE TROUGH APPEARS TO BE A BIT MOISTURE STARVED WHICH WILL BE THE MAIN LIMITING FACTOR WITH REGARD TO WIDESPREAD PRECIPITATION. IT SEEMS THE BIGGER STORIES WITH THIS SYSTEM WILL BE COOLER AIR AND THE POTENTIAL FOR STRONG WINDS. 700 MB TEMPS ARE EXPECTED TO DROP FROM THE +4 TO +5C RANGE THIS AFTERNOON TO AS COLD AS -5C BY TOMORROW AFTERNOON OVER THE NORTH. THIS WILL ALLOW MAXES TO DROP ABOUT 10F FROM VALUES EXPECTED TODAY...UP TO 5F BELOW CLIMO...WITH LESS SIGNIFICANT COOLING OVER SOUTHERN UTAH. A 10 MB OR SO PRESSURE GRADIENT DEVELOPS ACROSS THE STATE BEHIND THE FRONT DURING THE DAY SUNDAY...WHICH WILL RESULT IN FAIRLY STRONG NORTHWESTERLY WINDS. THESE COULD APPROACH ADVISORY LEVELS OVER THE MOUNTAINS OF CENTRAL UTAH AND AREAS FAVORED BY NORTHWEST FLOW SUCH AS CASTLE COUNTRY. HIGH PRESSURE IS PROGGED TO QUICKLY MOVE BACK IN BEHIND THE EXITING TROUGH ON MONDAY...RESULTING IN A QUICK TEMPERATURE REBOUND UNDER A DRY AND STABLE AIRMASS. THE RIDGE IS EXPECTED TO REMAIN IN PLACE THROUGH TUESDAY. NO UPDATES EXPECTED TO THE FORECAST THIS MORNING. && .AVIATION...WINDS AT THE SLC TERMINAL SHOULD SWITCH TO THE NORTHWEST BETWEEN 17Z AND 19Z...WITH ONLY A SLIGHT CHANCE THAT WINDS REMAIN SOUTHERLY THROUGH 20Z. MID AND HIGH LEVEL CLOUDS WILL INCREASE A BIT THROUGH THE DAY...BUT CEILINGS WILL REMAIN WELL ABOVE 7000FT THROUGH AT LEAST 03Z SUNDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 11, 5:23 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 523 AM MDT SAT OCT 11 2014 UTZ001>016-019>021-517-518-WYZ021-121200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 523 AM MDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING LOCAL GUSTY NORTHWEST WINDS AND A FEW SHOWERS TO THE NORTHERN OUTLOOK AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN MOUNTAINS SUNDAY. GUSTY NORTHWEST WINDS WILL SPREAD ACROSS MOST OF THE OUTLOOK AREA THROUGH THE DAY. WINDS WILL BECOME LOCALLY STRONG ACROSS THE NORTHERN AND CENTRAL MOUNTAINS AND DOWNWIND ACROSS THE VALLEYS BETWEEN PRICE AND FREMONT JUNCTION. WINDS WILL DIMINISH IN MOST AREAS SUNDAY EVENING. TEMPERATURES SUNDAY WILL COOL ABOUT 10 TO 15 DEGREES FROM SATURDAYS READINGS. TEMPERATURES CLOSE TO OR A LITTLE BELOW FREEZING ARE POSSIBLE IN THE NORMALLY COLDER VALLEYS ACROSS THE OUTLOOK AREA LATE SUNDAY NIGHT INTO MONDAY MORNING. THE WASATCH FRONT WILL REMAIN ABOVE FREEZING ALTHOUGH LOCAL FROST WILL BE POSSIBLE IN THE COLDER OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.